Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 274, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 13, 2007, 6:22 AM CDT for Boone County, Iowa. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2007, 6:22 AM CDT (11:22 UTC)
- Expired
- Aug 13, 2007, 6:45 AM CDT
- In force
- 23 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Boone County, IA
The radar
The Des Moines radar (KDMX), 25 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -510 J/kg
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 131122 SVRDMX IAC015-131145- /O.NEW.KDMX.SV.W.0274.070813T1122Z-070813T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 622 AM CDT MON AUG 13 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOONE COUNTY IN CENTRAL IOWA... * UNTIL 645 AM CDT * AT 620 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BOONE...OR ABOUT 31 MILES NORTHWEST OF DES MOINES...AND MOVING SOUTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MADRID MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. LAT...LON 4186 9371 4186 9399 4203 9406 4209 9371 TIME...MOT...LOC 1122Z 323DEG 24KT 4197 9387 $$ DONAVON
2 follow-up statements
000 WWUS53 KDMX 131134 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 633 AM CDT MON AUG 13 2007 IAC015-131145- /O.CON.KDMX.SV.W.0274.000000T0000Z-070813T1145Z/ BOONE IA- 633 AM CDT MON AUG 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR SOUTHERN BOONE COUNTY... AT 632 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MADRID...OR ABOUT 26 MILES NORTHWEST OF DES MOINES...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE STORM IS BEGINNING TO WEAKEN AND THE THREAT FOR LARGE HAIL IS DIMINISHING. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4186 9371 4186 9399 4203 9406 4209 9371 TIME...MOT...LOC 1133Z 323DEG 24KT 4191 9381 $$ DONAVON
000 WWUS53 KDMX 131142 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 642 AM CDT MON AUG 13 2007 IAC015-131152- /O.EXP.KDMX.SV.W.0274.000000T0000Z-070813T1145Z/ BOONE IA- 642 AM CDT MON AUG 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOONE COUNTY EXPIRES AT 645 AM CDT... AT 641 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4186 9371 4186 9399 4203 9406 4209 9371 TIME...MOT...LOC 1142Z 323DEG 24KT 4186 9376 $$ DONAVON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:10 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 13, 3:10 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 310 AM CDT MON AUG 13 2007 .SHORT TERM...TODAY EVENING CONVECTIVE COMPLEX...MCC...HAS MOVED OUT OF THE AREA AND IN THE WAKE OF COMPLEX WARM AND HUMID AIR REMAINS. ADDITIONAL THUNDERSTORMS ARE POPPING UP BEHIND THE COMPLEX...MAINLY WIDELY SCATTERED. SUBJECTIVE SFC BOUNDARY CONTINUES TO SHOW LOW PRESSURE OVER MONTANA WITH SFC STATIONARY BOUNDARY EXTENDING SOUTHEAST ACROSS NEBRASKA TO NEAR KANSAS CITY. WIDESPREAD MOISTURE POOLING CONTINUES ALONG THE FRONT...THOUGH HIGHEST MOISTURE CONTINUES SITUATED FROM NEAR NORTHERN MO TO CENTRAL IL AT 03Z. INTERESTING AND ACTIVE WEATHER TO CONTINUE OVER THE REGION. THETAE ADVECTION ALREADY FIRING STORMS ATTM OVER THE FORECAST AREA AND THESE SHOULD WORK NORTHEAST /EAST THIS MORNING. SFC BOUNDARY AND MOISTURE POOL TO MAKE LITTLE EASTWARD PROGRESS WITH SOME ADDITIONAL SFC MOISTURE CONVERGENCE ALONG THE WARM FRONT AND APPROACHING COOL FRONT LATER THIS AFTERNOON/EVE. GFS/NAM CONTINUES TO INCREASE MLCAPES TO 3800/5400 J/KG RESPECTIVELY BY 00Z. .MID/LONG TERM...TONIGHT THROUGH SUNDAY AFTER EARLY MORNING CONVECTION DIMINISHES...DAYTIME TODAY TO REMAIN RELATIVELY CAPPED ALOFT. BY THIS EVENING NMM WRF MODEL DEVELOPING A SUBSTANTIAL MCS ALONG TRIPLE POINT AROUND 00-02Z OVER MN AND FORCING IT SOUTHEAST ALONG THE MOISTURE AXIS OVER NORTHEAST IOWA. MOISTURE TRANSPORT MAXIMIZED OVER FAR NORTHEAST WITH CORFIDIS TRACKING COMPLEX DUE SOUTH. WRF MODEL BACKBUILDS INTO WARM SECTOR. HAVE ADJUSTED POPS UPWARD TO LIKELY CATEGORY NORTHEAST AND HIGHER CHANCE OVERNIGHT IN THIS AREA BACK TO I35. ALSO OF NOTE...BULK SHEAR INCREASES DRAMATICALLY OVERNIGHT NORTHEAST INTO WISCONSIN AS SHORT WAVE AND SFC LOW APPROACHES FROM THE WEST AND NORTHWEST. SUPERCELLS WITH WIND/HAIL MAIN THREAT AND POSSIBLE TORS ALONG WARM FRONT BOUNDARY...DEPENDING ON INITIATION TIME. ACTIVITY TO REMAIN OVER THE REGION OVERNIGHT AND DIMINISH BY TUES AM. LOOKING WEST TUESDAY...HAVE INTRODUCED POPS AS YET ANOTHER WAVE APPROACHES AND BOUNDARY BECOMES MORE ACTIVE DURING THE EVENING HOURS. INITIATION MORE LIKELY WITH NOCTURNAL JET INCREASE...BUT HAVE ADDED SOME PM POPS WITH INCREASING INSTABILITY. FRONT TO REMAIN ACTIVE THROUGH WED AS HIGH BUILDS SOUTH AND PUSHES THE FRONT THROUGH THE STATE BY THURS MORNING. RELATIVELY COOL AIRMASS WILL MAKE IT INTO AREA LATE THURSDAY AND FRIDAY...POSSIBLY LINGERING INTO THE WEEKEND. THOUGH TIMING AND PLACEMENT STILL A QUESTION MARK...MODELS CONTINUE TO INDICATE INCREASING FRONTOGENESIS WITH MOISTURE RETURN SOUTH...LOW APPROACHING...AND INCREASING SOUTHERLY JET ALL BODE TOWARD A WET PERIOD FOR FRI/SAT WITH POTENTIAL FOR HEAVY RAIN. GIVEN ITS STILL 5 DAYS AWAY...CURRENT POP CHANCES COVER SITUATION WELL. && .AVIATION...13/06Z THUNDERSTORM CHANCES CONTINUE OVERNIGHT EVEN WITH EARLIER MCS HAS ALTERING THE STABILITY OF ATMOSPHERE OVER IA. NOT SURE 00Z MODELS ARE COMPLETELY CAPTURING THIS BUT WOULD NOT BE SURPRISE TO SEE SOME -TSRA DEVELOP 08-12Z...OTHERWISE...VFR CONDITIONS EXPECTED THROUGH TAF PERIOD...SAVE FOR SMALL CHANCES OF MVFR VSBY 08-14Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV MID/LONG TERM...REV AVIATION...MOYER
Hazardous weather outlook, Aug 13, 5:29 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 529 AM CDT MON AUG 13 2007 IAZ004>007-015>017-023>028-037>039-049-050-062-075-141045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY- BLACK HAWK-MARSHALL-TAMA-POWESHIEK-MAHASKA- 529 AM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED MAINLY NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING. MORE WIDESPREAD AND POTENTIALLY SEVERE STORMS ARE EXPECTED THIS EVENING AFTER 6 PM AND WILL CONTINUE PAST MIDNIGHT EAST OF INTERSTATE 35. THE MAIN THREAT FROM THESE STORMS WILL BE WINDS IN EXCESS OF 70 MPH ALONG WITH LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE WITHIN STORMS THAT DEVELOP ALONG A WARM FRONTAL BOUNDARY WHICH WILL STRETCH ACROSS NORTHERN IOWA THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF THUNDERSTORMS ARE EXPECTED TUESDAY EVENING THROUGH WEDNESDAY AND AGAIN LATE THURSDAY THROUGH SUNDAY. SOME OF THE STORMS TUESDAY AFTERNOON AND EVENING MAY BE SEVERE. SOME OF THE STORMS LATE THURSDAY INTO FRIDAY MAY PRODUCE LOCALLY HEAVY RAINFALL. THOUGH THE THREAT FOR ADVERSE WEATHER IS INCREASING FOR THESE TWO PERIODS IN PARTICULAR...IT IS TOO EARLY TO DETERMINE THE LOCATION OF GREATEST RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS MORNING...BUT IS BECOMING MORE LIKELY THIS EVENING ACROSS THE OUTLOOKED AREA. ADDITIONALLY...SPOTTER ACTIVATION MAY BE NEEDED LATE TUESDAY AFTERNOON AND EVENING. IAZ033-044-045-057-058-070-071-081-082-092-093-141045- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION- TAYLOR-RINGGOLD- 529 AM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND SOUTHERN IOWA. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER IS EXPECTED TODAY WITH HEAT INDEX READINGS APPROACHING THE 102 TO 107 RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS LATER THIS EVENING WITH A FEW STORMS BEING SEVERE WITH WIND AND HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF THUNDERSTORMS ARE EXPECTED TUESDAY EVENING THROUGH WEDNESDAY AND AGAIN LATE THURSDAY THROUGH SUNDAY. SOME OF THE STORMS TUESDAY AFTERNOON AND EVENING MAY BE SEVERE. SOME OF THE STORMS LATE THURSDAY INTO FRIDAY MAY PRODUCE LOCALLY HEAVY RAINFALL. THOUGH THE THREAT FOR ADVERSE WEATHER IS INCREASING FOR THESE TWO PERIODS IN PARTICULAR...IT IS TOO EARLY TO DETERMINE THE LOCATION OF GREATEST RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS MORNING. SPOTTER ACTIVATION MAY BE NEEDED LATE TUESDAY AFTERNOON AND EVENING. IAZ034>036-046>048-059>061-072>074-083>086-094>097-141045- CALHOUN-WEBSTER-HAMILTON-GREENE-BOONE-STORY-DALLAS-POLK-JASPER- MADISON-WARREN-MARION-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 529 AM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED...MAINLY NON SEVERE THUNDERSTORMS ARE EXPECTED THIS MORNING. HOT AND HUMID WEATHER IS EXPECTED THIS AFTERNOON WITH HEAT INDEX READINGS RANGING FROM 100 TO 105 DEGREES. SCATTERED AND POTENTIALLY SEVERE STORMS ARE EXPECTED AFTER 8 PM GENERALLY NORTH OF HIGHWAY 30 LATER THIS EVENING AND WILL CONTINUE PAST MIDNIGHT EAST OF INTERSTATE 35. THE MAIN THREAT FROM THESE STORMS WILL BE WINDS IN EXCESS OF 70 MPH ALONG WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF THUNDERSTORMS ARE EXPECTED TUESDAY EVENING THROUGH WEDNESDAY AND AGAIN LATE THURSDAY THROUGH SUNDAY. SOME OF THE STORMS TUESDAY AFTERNOON AND EVENING MAY BE SEVERE. SOME OF THE STORMS LATE THURSDAY INTO FRIDAY MAY PRODUCE LOCALLY HEAVY RAINFALL. THOUGH THE THREAT FOR ADVERSE WEATHER IS INCREASING FOR THESE TWO PERIODS IN PARTICULAR...IT IS TOO EARLY TO DETERMINE THE LOCATION OF GREATEST RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS MORNING...BUT IS BECOMING MORE LIKELY THIS EVENING ACROSS NORTHERN PORTIONS OF THE OUTLOOKED AREA. ADDITIONALLY...SPOTTER ACTIVATION MAY BE NEEDED LATE TUESDAY AFTERNOON AND EVENING. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:01 PM CDT | Severe Thunderstorm Warning | DMX | Union | 59 min |
| Aug 12, 7:07 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 53 min |
| Aug 12, 7:20 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 55 min |
| Aug 12, 7:27 PM CDT | Severe Thunderstorm Warning | DMX | Warren | 48 min |
| Aug 12, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 53 min |
| Aug 12, 7:52 PM CDT | Severe Thunderstorm Warning | DMX | Lucas | 53 min |
| Aug 12, 8:01 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 45 min |
| Aug 12, 8:20 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 55 min |
| Aug 13, 10:03 AM CDT | Heat Advisory | DMX | Adair, Adams, Appanoose, Audubon, Carroll, Cass and 17 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.